Indiana, 2011Tornado and Damaging Winds in Indiana, June 26, 2011
June 26, 2011 · NWS PAH · 4 events in 2 counties and zones
A bow echo brought locally strong winds and isolated damage. The bow echo was supported by a warm front that extended east-northeast from the southern Plains across the Lower Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $142,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A bow echo brought locally strong winds and isolated damage. The bow echo was supported by a warm front that extended east-northeast from the southern Plains across the Lower Ohio Valley. A 500 mb shortwave trough moved southeast from the Upper Mississippi Valley toward the Ohio Valley, further enhancing the strength of the mesoscale convective system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 25, 11:30 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 25, 11:30 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1230 AM CDT SUN JUN 26 2011
.UPDATE...
UPDATED PUBLIC SECTION FOR CONVECTIVE TRENDS AND AVIATION SECTION
FOR 06Z TAFS
&&
.DISCUSSION...
AFTER A SHORT BREAK OVER THE REGION EARLIER TONIGHT...ANOTHER SHORT
WAVE EMBEDDED IN MID LEVEL NORTHWEST FLOW IS SLIDING SOUTHEAST DOWN
THE WARM FRONTAL BOUNDARY DRAPED ACROSS THE AREA. THIS IS CAUSING
YET ANOTHER MCS AND CHANCE OF SEVERE STORMS WITH VERY HEAVY RAINFALL
FROM NW TO SE...AND COULD LAST INTO THE MORNING...ESP EAST PORTION
OF OUR AREA. REFER TO MESOSCALE DISCUSSION 1389 FROM SPC FOR
CONVECTIVE TRENDS. CONSIDERED FLASH FLOOD WATCH FOR TONIGHT INTO SUN
MORNING...BUT THINK THE PRECIP AREAS SHOULD BE PROGRESSIVE ENOUGH
AND MAY MISS PRECIP MANY AREAS THIS AFTERNOON DUE TO THAT STABLE
LAYER ALOFT. THEREFORE...DECIDED TO HOLD OFF ON WATCH FOR NOW. WILL
DEFINITELY MENTION LOCALLY HEAVY RAIN AND LOCAL FLOODING POSSIBLE IN
THE FORECAST AND HWO.
A SHORT WAVE RIDGE WILL LIKELY BRING AN END TO THE PRECIP SUNDAY
NIGHT...BUT YET ANOTHER MID LEVEL SHORT WAVE AND ASSOCIATED FRONT
WILL RE-ENTER THE SCENE FROM THE W/NW LATE MON INTO MONDAY NIGHT.
HIGHEST CHCS OF STRONG STORMS WITH THIS SYSTEM WILL BE OVER ABOUT
THE NRN THIRD OR SO OF OUR FORECAST AREA...AS A MID/UPPER LVL RIDGE
TRIES TO BULGE A BIT FURTHER NORTH TOWARD THE BOOTHEEL OF MO AND
WESTERN KY.
THIS RIDGE OF HIGH PRESSURE SHOULD CONTINUE TO BUILD NORTH GRADUALLY
INTO THE REGION FROM MID WEEK THROUGH FRI...DECREASING THUNDERSTORM
CHANCES BUT ALSO WILL GRADUALLY TURN UP THE HEAT. COULD SEE NEAR 90
THU AND MID 90S MANY LOCATIONS BY FRI.
&&
.AVIATION...
BASICALLY USED RADAR TRENDS TO TIME THUNDERSTORMS INTO THE TAF SITES
OVER THE NEXT FEW HOURS. APPEARS HEAVIEST RAINFALL AND MOST INTENSE
STORMS WILL BE IN THE KEVV/KOWB AREAS...WITH SOMEWHAT LOWER
PROBABILITIES OF IFR CONDITIONS IN KCGI/KPAH AREAS. MOST OF THE
CONVECTION SHOULD BE CLEAR OF THE TAF SITES BY 12Z...FOLLOWED BY VFR
CONDITIONS. THERE COULD BE SOME ISOLATED STORMS AT ANY TIME DURING
THE DAY...BUT THE PROBABILITY AT ANY TAF SITE IS TOO LOW TO MENTION
ANY MORE THAN CB CLOUDS. STABILIZATION AFTER 00Z SHOULD RESULT IN
VFR CONDITIONS WITH LACK OF CONVECTION.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PUBLIC...GM/MY
AVIATION...MY
Hazardous weather outlook, Jun 25, 3:46 PM CST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
446 PM CDT SAT JUN 25 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
446 PM CDT SAT JUN 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
THE STORM PREDICTION CENTER AS OUTLOOKED ALL OF THE REGION IN A
SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THIS WAVE OF STRONG
TO SEVERE STORMS IS MOST LIKELY TO OCCUR LATER TONIGHT INTO SUNDAY
MORNING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS.
RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. SEE RIVER FLOOD
STATEMENTS FOR ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE ENTIRE REGION HAS BEEN OUTLOOKED FOR A SLIGHT RISK OF SEVERE
STORMS AGAIN ON SUNDAY. SOME STRONG TO SEVERE THUNDERSTORMS MAY BE
ONGOING ACROSS PORTIONS OF THE REGION SUNDAY MORNING...
ESPECIALLY OVER SOUTHEAST ILLINOIS...WESTERN KENTUCKY AND
SOUTHWEST INDIANA. ADDITIONAL THUNDERSTORMS MAY BREAK OUT DURING
THE HEAT OF THE DAY SUNDAY AND/OR SUNDAY NIGHT. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THUNDERSTORM RISK.
YET ANOTHER SYSTEM COULD BRING A RISK OF SEVERE THUNDERSTORMS TO
MAINLY THE NORTHERN HALF OF THE REGION MONDAY INTO TUESDAY.
RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. SEE RIVER FLOOD
STATEMENTS FOR ADDITIONAL INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION LIKELY TO OCCUR OFF AND ON OVER THE REGION
TONIGHT THROUGH TUESDAY. HEAVY RAINFALL REPORTS AND ANY FLOODING
REPORTS SHOULD ALSO BE RELAYED TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 25, 11:14 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1214 AM CDT SUN JUN 26 2011
ILZ075>078-080>087-INZ081-082-085>088-MOZ076-260630-
JACKSON IL-JEFFERSON IL-PERRY IL-SALINE IL-WABASH IL-WAYNE IL-WHITE
IL-WILLIAMSON IL-EDWARDS IL-FRANKLIN IL-GALLATIN IL-HAMILTON
IL-VANDERBURGH IN-SPENCER IN-POSEY IN-PIKE IN-GIBSON IN-WARRICK
IN-PERRY MO-
1214 AM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...FRANKLIN...WAYNE...
PERRY AND JEFFERSON COUNTIES IN SOUTH CENTRAL ILLINOIS...AND
EDWARDS...WHITE AND WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND
GALLATIN...WILLIAMSON...SALINE AND JACKSON COUNTIES IN SOUTHERN
ILLINOIS...AND WARRICK...GIBSON...PIKE...POSEY...SPENCER AND
VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND PERRY COUNTY IN
SOUTHEAST MISSOURI UNTIL 130 AM CDT...
AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS WITH VERY DANGEROUS LIGHTNING...HAIL UP
TO THE SIZE OF NICKELS....GUSTY WINDS UP TO 50 MPH AND TORRENTIAL
RAIN WAS MOVING SOUTHEAST ACROSS PORTIONS OF SOUTHERN ILLINOIS AND
SOUTHWEST INDIANA. THE STORMS WERE GENERALLY ALONG AND JUST NORTH OF
THE INTERSTATE 64 CORRIDOR. THE STORMS WILL LIKELY AFFECT MANY
COMMUNITIES BETWEEN HIGHWAY 13 AND INTERSTATE 64 IN ILLINOIS...AND
MUCH OF SOUTHWEST INDIANA. THIS INCLUDES THE REND LAKE RECREATION
AREA IN ILLINOIS AS WELL AS SANTA CLAUS INDIANA. SOME COMMUNITIES
MAY RECEIVE UP TO 2 INCHES OF RAIN WITHIN ONE HOUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF SOUTHERN
ILLINOIS UNTIL 2 AM. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 26, 12:25 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
125 AM CDT SUN JUN 26 2011
INZ081-082-085>088-KYZ014-018-019-260745-
VANDERBURGH IN-SPENCER IN-POSEY IN-PIKE IN-GIBSON IN-WARRICK IN-
UNION KY-DAVIESS KY-HENDERSON KY-
125 AM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...GIBSON...PIKE...
POSEY...SPENCER AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND
HENDERSON...DAVIESS AND UNION COUNTIES IN NORTHWEST KENTUCKY UNTIL
245 AM CDT...
AT 116 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF STRONG
THUNDERSTORMS PRODUCING DIME TO NICKEL SIZE HAIL...AND VERY STRONG
WINDS AROUND 50 MPH...VERY FREQUENT AND DANGEROUS LIGHTNING AS WELL
AS PERIODS OF TORRENTIAL RAINS. THE RAIN IS SO HEAVY AT TIMES THAT
VISIBILITY IS REDUCED TO NEAR ZERO. REPORTS OF DOWNED TREES...WATER
ON ROADWAYS AND WIND GUSTS BETWEEN 40 TO 50 MPH WERE RECEIVED WITH
THIS LINE OF STORMS. SOME COMMUNITIES THAT WILL BE AFFECTED INCLUDE
POSEYVILLE...EVANSVILLE AND SANTA CLAUS INDIANA...AS WELL AS
MORGANFIELD...HENDERSON AND OWENSBORO INDIANA.
Thunderstorm Wind, Warrick
- When
- June 26, 12:40 AM CST
- Where
- Warrick County, 1 mi NW of Boonville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.060, -87.283
About a dozen trees were blown down at a country club on the northwest side of town.
Thunderstorm Wind, Warrick
- When
- June 26, 12:45 AM CST
- Where
- Warrick County, Bullocktow
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.980, -87.220
At Bullocktown, several large tree limbs were blown down. Underpinning was blown out on two mobile homes. A window was reported to have been blown out of one mobile home. The average path width was about 1.5 miles. The path length was about one mile. The event occurred right near the Spencer County line.
Thunderstorm Wind, Spencer
- When
- June 26, 1:07 AM CST to 1:16 AM CST
- Where
- Spencer County, Grandview to Maxville
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $70,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.930, -86.980
A two-mile wide swath of damaging winds occurred in extreme southeast Spencer County. There was evidence of embedded areas of brief rotation or gustnadoes, where wind speeds increased to around 80 mph, snapping large limbs and uprooting trees. A gustnado is a ground-based rotating column of air that is not rooted in the storm cloud. In Grandview, wind damage was mostly to trees and power lines. Some roof damage occurred. A fire station door was damaged. The damage path continued into Perry County.
Tornado, Spencer
- When
- June 26, 1:12 AM CST to 1:14 AM CST
- Where
- Spencer County, 0.7 mi S of St Meinrad to 1.21 mi ESE of St Meinrad
- Rating
- EF1
- Path length
- 1.22 mi
- Path width
- 200 yd
- Continued into
- Perry, In (LMK)
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.160, -86.820
The tornado touched down on the southern end of the St. Meinrad Seminary grounds, destroying a cinder block outbuilding and taking 100 feet of roofing off a large metal outbuilding. The tornado also uprooted numerous trees and ripped sections of roofing off several other buildings before moving off to the east-northeast. Peak winds were estimated between 95 and 100 mph. The tornado continued into Perry County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, June 26 to 27, 2011$3.7 million · EF1 · 77 events
- Hail and Damaging Winds in Georgia, June 26, 2011$633,000 · 1.25 in hail · 36 events
- Flash Flood and Hail in Illinois, June 26 to 27, 2011$785,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Alabama, June 26, 2011$168,000 · 61 kt wind · 41 events
- Flash Flooding and Hail in Illinois, June 26 to 27, 2011$380,000 · 1.75 in hail · 23 events
- Tornado and Flood in Missouri, June 26 to 27, 2011$43,000 · EF0 · 62 events
- Wildfire in New Mexico, June 26 to 30, 2011$700,000 · 1 event
- Flash Flood and Flood in Iowa, June 26 to 27, 2011$335,000 · 1 in hail · 15 events
- Tornadoes and Flash Flooding in Missouri, June 26 to 27, 2011EF1 · 47 events
- Damaging Winds in Georgia, June 26 to 30, 2011$122,000 · 60 kt wind · 10 events
- Flash Flooding and Damaging Winds in Iowa, June 26, 2011$60,000 · 65 kt wind · 22 events
- Flash Flood and Heavy Rain in Kentucky, June 26, 2011$120,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317475, 317383, 314633, 316783.